MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B424
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Impaired Healing (2378)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.The patient is getting sent to another facility to get a reconstruction.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.: unsure.Did wound dehiscence occur? the anastomoses did not close.What is the current status of the patient? waiting for a reconstruction surgery.Please provide the lot number for the sxmp1b449: tcbjcm.Please provide the source or name of person providing answers to follow-up questions: dr (b)(6).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was each suture used/location of suture placement? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? it was stated that the anastomosis did not heal well.Please describe the appearance of the anastomosis.What testing was done to diagnose that the anastomosis did not close? please describe any medical/surgical intervention required for this suture event including dates and results.Has the patient undergone the reconstruction procedure? if yes, please provide date and describe the re-operation.Please describe the appearance of the suture during the second procedure, if applicable.Did the stratafix break post-op? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors that led to the reported event? it was stated the ¿patient has other issues unrelated to the anastomosis¿.Please describe and provide further information.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? note: related events reported via 2210968-2023-07449.
 
Event or Problem Description
It was reported that a patient underwent a radical robotic prostatectomy on an unknown date and a barbed suture was used on the anastomosis.It was stated that all looked good in the procedure.Post-op, the patient¿s anastomosis did not heal well and did not close.The patient is being sent to another facility to get a reconstruction.The current status of the patient was reported as waiting for a reconstruction surgery.The patient also has other issues unrelated to the anastomosis.The surgeon was not sure if it was from the barbed suture or it was because the patient has other issues.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: date of index surgical procedure? (b)(6)2023 the diagnosis and indication for the index surgical procedure? robotic prostatectomy on what tissue was each suture used/location of suture placement? vesicourethral anastomosis (bladder neck to urethral stump) what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Was at least one reverse stitch performed prior to closure? **yes it was stated that the anastomosis did not heal well.Please describe the appearance of the anastomosis.What testing was done to diagnose that the anastomosis did not close? please describe any medical/surgical intervention required for this suture event including dates and results.Has the patient undergone the reconstruction procedure? if yes, please provide date and describe the re-operation.Not sure.Please describe the appearance of the suture during the second procedure, if applicable.It is being done at another facility.Did the stratafix break post-op? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors that led to the reported event? it was stated the ¿patient has other issues unrelated to the anastomosis¿.Please describe and provide further information.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17877623
Report Number2210968-2023-07450
Device Sequence Number15247018
Product Code GAM
UDI-Device Identifier10705031236509
UDI-Public10705031236509
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberSXMP1B424
Device Lot NumberTCBBHP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown